Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Prednisone Dosage
    avatar
    lisatru62 posted:
    I'm having to have a kidney biopsy soon. I'm not too scared of this procedure since there shouldn't be any long term effects if done properly. What I am afraid of is dosing with prednisone if my biopsy comes back with a problem. Which it probably will. Blood and urine tests have been declining since the start.

    My doctor says that it will probably be every other day but the dose will depend on what the biopsy says. I took prednisone for 9 days when I had shingles in 2009 (60mg to start) and I thought I was going insane, my husband said I was already there by the end of 9 days.

    I apparently didn't tolerate it well. I would be interested in hearing from others who have been on prednisone, dosage, amount, time frame, side effects, benefits, etc.

    Your input is welcome.

    Lisa T.
    Reply
     
    avatar
    lisaisweavebee responded:
    Hi Lisa ( what's up with so many Lisa's with lupus??)

    I have not had a kidney biopsy before - the other Lisa had one, though- so I can't give any advice there, but I was on pred. For 9 months. I started out at 60 mg. I was put on it because I had lost all sense of smell and taste.

    While other people have had trouble with pred, my body loved it. I slept like a baby on 60 mg, was happy as could be because my joint pain went away , it brought my smell/taste back, took away the bone pain, stopped the hair loss, facial rash went away...it did a lot of good for me. My only complaints with it was the weight gain ( I still can't get the weight off! Grr!!) it did thin my skin and I was starting to get the round face. After stopping, my face returned to normal and my skin isn't as thin. Stupid weight is still around though .

    Good luck with your biopsy! I hope everything goes well!!

    Lisa
     
    avatar
    nancyj95 responded:
    I don't tolerate prednisone well, so my doctor uses Medrol (which is a form of prednisone) which works great for me. Had to use the pred for a few months when the other was unavailable and just found it wasn't effective for me. Ask your doc-if it is only every other day it will be a small dose and you should be OK.
    Good luck!
     
    avatar
    lupeylou responded:
    I have lupus nephritis, too. The biopsy isn't too bad. You just have to lie still for several hours after.
    Every time I have a flare (which is about every 5 years) I go on prednisone 60mg and imuran. I stay on the prednisone for about 2 years, tapering down along the way. They are not fun at all, but it beats the alternative. I gain about 40 pounds each time. After I am on them for a few weeks, I have about a month long bout with insomnia. I only sleep for about 3 hours a night and have so much energy.
    Don't start too many projects, though, because it will come to a screeching halt. I remain tired and weak for the duration. I get depressed and very cranky. It is not the worst thing in the world. Just make sure your family is prepared as you are and that you have a good doctor. Good luck, you will be in my prayers.
     
    avatar
    lisatru62 replied to lupeylou's response:
    I've heard about the weight gain thing, my doctor said that I will probably gain weight while on prednisone. When I took it before it gave me so much anxiety that I actually lost weight, I was a nervous wreck. Do people gain weight because it stimulates their appetites or is it a water retention thing? I've heard about it but since I've only had one experience for 9 days I'm not sure of all the specifics. My doctor also said it would probably be an every other day dosing.

    Lisa T.


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    StressExpert
    There is a big connection between stress and lupus. Although it doesn't actually cause lupus, it certainly exacerbates it. An article from ... More
    Was this Helpful?
    19 of 19 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.